• Announcements

    • Joelf

      Upgraded Sclero Forums!   05/18/2017

      Welcome to the Upgraded and Redesigned Sclero Forums!!   Our Forums are even better and more up to date than before.   Happy Posting to all our Members!!
Snowbird

Swelling

13 posts in this topic

Hi

 

Aside from the obvious weight we could gain of course from not being able to exercise regularly, etc...does anyone know if we actually put on any extra weight from the swelling/puffiness? I was wondering if it might be like what happens when people have water retention....that we would likely put some weight on but that's only a guess? Thanks.


Sending good wishes your way!

Share this post


Link to post
Share on other sites

I beleive we do, at least it seems that way with me.


Sam

Share this post


Link to post
Share on other sites

Snowbird,

 

I can tell you just from personal experience that I go up and down as much as 10 lb difference in my weight depending on water gain. I was actually wondering about this the other day. If I was the only one that this happened to, or if it was a symtom related thing. My doctor doesn't seem bothered about it right now. So I guess I shouldn't be.

Share this post


Link to post
Share on other sites

Hello everyone - once again, haven't been here in a long time...but going to take a shot at this question of swelling.........

 

I personally do not think I put on any weight (but I'm heavier to begin with) - now my fingers are always swollen, and sometimes other areas, but I would think as long as your kidney function is fine, you shouldn't be putting on weight from that kind of swelling, but of course when you are less active, YES, then definetly you could gain weight...

 

I can go up and down in a few weeks time - usually within a 5lb range, and with this disease, I would think almost anything is possible..........

 

HUGS......Donna

Share this post


Link to post
Share on other sites

Hi Snowbird and other Ladies on this thread,

 

When I go into a flare, the swelling effect becomes very apparent.... through my hands/fingers, legs, face, arms... Let's face it... I notice a tautness/swelling over my entire body.

 

Hugs, Susie


Special Hugs,

 

Susie Kraft

ISN Support Specialist

ISN Chat Host

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi everybody...and thanks for your help.....you have confirmed that it's pretty much what I thought by the sound of it....such as it is.


Sending good wishes your way!

Share this post


Link to post
Share on other sites

I've put on over 30 lbs due to puffiness and swelling mainly caused by long term Prednisone use. You should watch for swelling/water retention around the ankles as it could be an early indicator of pulmonary hypertension.

 

Yeah I think I should change my name from peanut to stay-puff


You can deprive the body but the soul needs chocolate

my HMO makes me wear a helmet...

Share this post


Link to post
Share on other sites

I watch my salt and carbo/sweet intake fairly closely since going on prednisone (always < 30 mg/day) in 2006. I weigh myself regularly and notice a 10lb gain whenever I adjust my Norvasc or other meds. I can tell its from the swelling in knees and feet and other places. Sitting and sleeping with a pillow under my knees helps, as well a getting out for a walk in the therapy pool.

 

When things settle down again, the 10 lbs usually dissolves with the swelling. Now if I could only figure out how to trim down the other extra 30 lbs.

 

-RTS

Share this post


Link to post
Share on other sites

Hello all, Im just new here, and this is my first entry! At the beginning of my disease I became puffy all over for a while, which I think would have been caused by the inflammation and it did settle. I became acutely anaemic due to watermelon stomach(GAVE) and I lost lots of weight while waiting for my doctors to figure what to do about it. After 6 lazer treatments on my stomach, the bleeding reduced and I was able to eat properly again, naturally I gained a little weight back again. Lately though Ive become quite puffy again, but it different this time, ive noticed my face is rounder and puffy, also my stomach, i actually look like I could be pregnant and it is uncomfortable. My guess is that it is because of the prednisone ive been on for over a year (only 10 mg per day), but I did think it would have affected me like this alot sooner. Ive noticed lately to being alot thirstier too with the mouth seeming drier. Anyway, thats my 2 cents worth (hehe), maybe it helps! Thanks and REST to you all!

Share this post


Link to post
Share on other sites

Good morning to all of you, I also become very puffy and I am off all meds that cause weight gain. I always feel bloated, my hands are always swollen especially A.M. my feet are swollen and throb, with pain most of the time. I usually wear a size 12 but lately all size 12 feels snug, and I am eating the same as usual. I assume this has something to do with this desease. Have a great day.

 

Jackie S.

Share this post


Link to post
Share on other sites

Hi Susannah,

 

Welcome to the Sclero Forums!! I'm so glad you've joined us. You have so much to offer to all of us here. Sounds like you have been through quite a lot!

 

My son and daughter in law will be moving to NZ in June. Hastings I think.


Warm and gentle hugs,

 

Pamela

ISN Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Thanks Sweet

Wow, thats cool your son and daughter in law are coming to New Zealand. Hastings (if thats where they end up) is a lovely town, with Napier only 10 mins away. Napier is a really pretty city and is right by the sea. you will really miss them!

Susannah x

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now